Alert archive / Louisiana / Flash Flood Warnings in 2009
Flash Flood Warning 47, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jul 28, 2009, 10:53 AM CDT for Webster Parish, Louisiana. It was in force for 112 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2009, 10:53 AM CDT (15:53 UTC)
- Expired
- Jul 28, 2009, 12:45 PM CDT
- In force
- 112 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Webster Parish, LA
The radar
The Shreveport radar (KSHV), 56 km from the middle of the area, began a volume at 15:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 3.9 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1892 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 472 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 216 m²/s²
- 0-3 km storm-relative helicity
- 320 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 10.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 281553
FFWSHV
LAC119-281745-
/O.NEW.KSHV.FF.W.0047.090728T1553Z-090728T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1053 AM CDT TUE JUL 28 2009
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEBSTER PARISH IN NORTHWEST LOUISIANA...
THIS INCLUDES THE CITIES OF...SPRINGHILL...MINDEN...
* UNTIL 1245 PM CDT
* AT 1050 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAREPTA...
CULLEN AND COTTON VALLEY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCATIONS OVER THE WARNED AREA HAVE ALREADY RECEIVED FROM THREE TO
SIX INCHES WITH A FEW LOCATIONS REPORTING UP TO EIGHT INCHES.
SEVERAL ROADS HAVE ALSO BEEN REPORTED FLOODED. FLOODING HAS BEEN
REPORTED OVER THIS AREA. ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO
INCHES ARE POSSIBLE IN THE WARNED AREA. THIS COMBINED WITH PREVIOUS
RAIN TODAY WILL ALLOW THE FLOODING PROBLEM TO CONTINUE.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3246 9315 3246 9322 3241 9323 3242 9344
3276 9344 3277 9346 3287 9345 3298 9353
3302 9351 3302 9323 3272 9323 3271 9318
3254 9317 3248 9314
$$
22What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 4:19 AM CDT, 6 hours 34 minutes earlier.
Area forecast discussion, Jul 28, 4:19 AM CDT, 6 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
419 AM CDT TUE JUL 28 2009
.DISCUSSION...
A FLOOD WATCH CONTINUES THROUGH THE DAY FOR THE I20 CORRIDOR AND
NORTHWARD...AS MORE HEAVY RAINFALL IS EXPECTED ACROSS THE AREA. SO
FAR THE HIGHEST ACCUMULATIONS REMAIN JUST NORTH OF I30...AS RADAR
ESTIMATES STORM TOTALS OF 5 PLUS INCHES IN MC CURTAIN...SEVIER...AND
LITTLE RIVER COUNTIES. NORTHWEST FLOW WILL CONTINUE TO ESCORT A
SERIES OF SHORT WAVES ACROSS THE AREA THIS PERIOD...SO A DECENT
CHANCE OF RAINFALL REMAINS IN THE FORECAST. THE FRONTAL BOUNDARY
IS EXPECTED TO LINGER AROUND THE I30 CORRIDOR AGAIN TODAY...SO
THIS WILL BE THE FOCUS FOR HEAVIEST RAINFALL AS CONVERGENCE ALONG
THE BOUNDARY WILL ENHANCE THUNDERSTORM GROWTH. THE MODELS BRING
SOME MID TO UPPER LEVEL DRY AIR INTO THE AREA...THIS EVENING SO
POPS TREND A LITTLE LOWER. HOWEVER CHANCE POPS REMAIN TO RESPECT
THE NORTHWEST FLOW AND THE ACCOMPANYING DISTURBANCES. ANOTHER VERY
GOOD CHANCE OF RAIN IS EXPECTED THURSDAY...THEN POPS START A
DOWNWARD TREND AS WE MOVE INTO THE WEEKEND. TRIED TO KEEP
CONSISTENCY IN SHORT TERM TEMPS...BUT I WARMED UP A LITTLE IN THE
EXTENDED TO MOVE CLOSER TO GUIDANCE.
ELEVEN
&&
.AVIATION...
KSHV CONTINUES TO SHOW WIDESPREAD SHOWERS AND A FEW THUNDERSTORMS
ACROSS THE REGION EARLY THIS MORNING. SHOWERS AND THUNDERSTORMS WILL
PREVAIL FOR MOST OF THE PD...AS AN UPPER LEVEL DISTURBANCE MOVES
THROUGH THE REGION. MVFR TO LIFR CONDITIONS WITH GUSTY VRB WINDS
WILL OCCUR WITH CONVECTION. PDS OF SLY WINDS AT 5 TO 8 MPH AND VFR
MID DECK MIXED IN WILL OCCUR INTERMITTENTLY BETWEEN ROUNDS OF
CONVECTION. /12/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 85 73 91 76 92 / 90 40 50 40 60
MLU 82 72 90 73 92 / 100 50 50 40 60
DEQ 84 70 88 73 86 / 60 50 50 40 60
TXK 83 71 89 75 89 / 80 50 50 40 60
ELD 81 71 88 74 90 / 100 50 50 40 60
TYR 88 73 92 77 92 / 60 40 40 30 60
GGG 86 73 92 76 92 / 60 40 40 30 60
LFK 88 74 93 76 94 / 60 40 40 30 60
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
ARZ050-051-059>061-070>073.
LA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
LAZ001>006-012>014.
OK...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
OKZ077.
TX...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
TXZ096-097-108>112-124>126-136>138.
&&
11/12Hazardous weather outlook, Jul 28, 6:17 AM CDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 617 AM CDT TUE JUL 28 2009 ARZ050-051-059>061-070>073-LAZ001>006-012>014-OKZ077-TXZ096-097- 108>112-124>126-136>138-281730- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-BIENVILLE-JACKSON-OUACHITA-MCCURTAIN-RED RIVER-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON- 617 AM CDT TUE JUL 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... A FLOOD WATCH CONTINUES FOR THE I20 CORRIDOR NORTHWARD...AS MORE HEAVY RAINFALL IS EXPECTED ACROSS THE AREA TODAY. WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS WILL SPREAD ACROSS THE AREA...AS A SERIES OF UPPER LEVEL DISTURBANCES PASS THROUGH THE FOUR STATE AREA TODAY. SEVERAL FLOOD ADVISORIES HAVE BEEN ISSUED THIS MORNING WHERE STRONG THUNDERSTORMS HAVE DROPPED MORE THAN AN INCH OF RAIN. FLOOD WARNINGS WILL BE POSSIBLE TODAY...ESPECIALLY WHERE AN ADDITIONAL TWO TO THREE INCHES FALL NORTH OF THE I20 CORRIDOR. CLOUDS AND RAIN ACTIVITY SHOULD INHIBIT THE ATMOSPHERE FROM BECOMING PRIMED FOR SEVERE THUNDERSTORMS. HOWEVER SEVERAL ISOLATED THUNDERSTORM HAVE SHOWN SOME ROTATION THIS MORNING...A THREAT FOR DAMAGING STRAIGHT LINE WINDS OR TORNADOES WILL HAVE TO BE MONITORED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... AN ACTIVE WEEK CONTINUES...WITH A DECENT CHANCE OF SHOWERS AND THUNDERSTORMS FORECASTED THROUGH THE END OF THE WORK WEEK. FLOODING WILL BE THE MAIN THREAT...BUT SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE. CITIZENS SHOULD MONITOR THE HAZARDOUS WEATHER OUTLOOK DAILY FOR FURTHER DEVELOPMENTS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED TODAY AND TONIGHT. LAZ010-011-017>022-TXZ149>153-165>167-281730- DE SOTO-RED RIVER-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL- LA SALLE-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 617 AM CDT TUE JUL 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... NO FLOODING PROBLEMS SHOULD BE OBSERVED SOUTH OF INTERSTATE 20...HOWEVER SEVERE THUNDERSTORMS WEATHER MAY TO BE MONITORED IN THIS AREA. WITH THE BEST POTENTIAL FOR DECENT DAYTIME HEATING...THE ATMOSPHERE MAY BECOME PRIMED QUICKLY FOR SEVERE THUNDERSTORMS. SMALL HAIL...DAMAGING WINDS...AND POSSIBLE ISOLATED TORNADOES WILL HAVE TO MONITORED ON THUNDERSTORM THAT DEVELOP THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... N ACTIVE WEEK CONTINUES...WITH A DECENT CHANCE OF SHOWERS AND THUNDERSTORMS FORECASTED THROUGH THE END OF THE WORK WEEK. FLOODING WILL BE THE MAIN THREAT...BUT SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE. CITIZENS SHOULD MONITOR THE HAZARDOUS WEATHER OUTLOOK DAILY FOR FURTHER DEVELOPMENTS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED TODAY AND TONIGHT. PARKER
In the hours before
Local storm report, Jul 28, 9:49 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
949 AM CDT TUE JUL 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 AM TSTM WND GST SHREVEPORT 32.47N 93.80W
07/28/2009 M47 MPH CADDO LA ASOS
&&
LKEYSLocal storm report, Jul 28, 9:52 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
952 AM CDT TUE JUL 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0941 AM FLASH FLOOD MARSHALL 32.54N 94.35W
07/28/2009 HARRISON TX EMERGENCY MNGR
SEVERAL CITY STREETS AND UNDERPASSES UNDER WATER IN THE
CITY OF MARSHALL
&&
04Local storm report, Jul 28, 10:23 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1023 AM CDT TUE JUL 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1021 AM FLASH FLOOD SPRINGHILL 33.00N 93.46W
07/28/2009 WEBSTER LA FIRE DEPT/RESCUE
AMERICAN LEGION HALL IN SPRINGHILL HAS 3 FEET OF WATER.
SEVERAL CARS STRANDED ALONG 7TH ST SE AND SEVERAL HOMES
HAVE WATER IN THEM. WATER STILL COVERING THE ROAD ALONG
7TH ST SE.
&&
04Local storm report, Jul 28, 10:30 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1030 AM CDT TUE JUL 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM HEAVY RAIN 6 NW RODESSA 33.03N 94.07W
07/28/2009 M8.25 INCH CASS TX CO-OP OBSERVER
SINCE MIDNIGHT.
&&
LKEYSLocal storm report, Jul 28, 10:34 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1034 AM CDT TUE JUL 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 AM FLASH FLOOD 5 SW SHREVEPORT 32.42N 93.86W
07/28/2009 CADDO LA LAW ENFORCEMENT
WATER COVERING THE INTERSECTION OF COLQUITE ROAD AND
FREEDOMS WAY. ROADS HAVE BEEN BLOCKED BY LAW ENFORCEMENT.
&&
LKEYSLocal storm report, Jul 28, 10:48 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1048 AM CDT TUE JUL 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 AM FLASH FLOOD 13 NE CARTHAGE 32.28N 94.18W
07/28/2009 PANOLA TX PUBLIC
NUMEROUS ROADS UNDER WATER.
&&
LKEYSThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 3:42 AM CDT | Areal Flood Advisory | SHV | Bossier, Caddo | 3 hr |
| Jul 28, 7:07 AM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 38 min |
| Jul 28, 7:52 AM CDT | Flash Flood Warning | SHV | Bossier, Caddo, Webster | 4 hr |
| Jul 28, 8:03 AM CDT | Tornado Warning | SHV | Caddo | 42 min |
| Jul 28, 8:07 AM CDT | Flash Flood Warning | SHV | Webster | 3 hr |
| Jul 28, 8:24 AM CDT | Severe Thunderstorm Warning | SHV | Bossier, Webster | 51 min |
| Jul 28, 9:10 AM CDT | Severe Thunderstorm Warning | SHV | Bossier, Webster | 50 min |
| Jul 28, 9:44 AM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, Claiborne, De Soto, Red River and 1 more | 61 min |
| Jul 28, 10:46 AM CDT | Flash Flood Warning | SHV | Bienville, De Soto, Red River | 4 hr |
| Jul 28, 11:18 AM CDT | Flash Flood Warning | SHV | Caldwell, Jackson, Natchitoches, Winn | 4 hr |
| Jul 28, 11:22 AM CDT | Flash Flood Warning | SHV | Bossier, Caddo | 3 hr |
Nearby
Flash Flood Warnings in Louisiana, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.